Alert archive / Tennessee / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 131, NWS Nashville, TN

July 29, 2024Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2024, 2:22 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2024, 2:22 PM CDT (19:22 UTC)
Expired
Jul 29, 2024, 3:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:14 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 29, 12:14 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1214 PM CDT Mon Jul 29 2024

...New AVIATION...

.SHORT TERM...
(Rest of today through Thursday Night)
Issued at 1108 AM CDT Mon Jul 29 2024

Quite a bit of cloud cover out there at forecast time, but shower
activity is pretty sparse. A few showers are being seen east of I-65
but most are getting a break. This looks like it won't be the case
all day, however. Upstream showers and thunderstorms from a decaying
MCS over southern Illinois continue to trek this way and while
intensities have dropped off significantly over the last few hours,
outflows from these storms could provide focusing mechanisms for
afternoon showers and thunderstorms here in the mid-state.
Fortunately, forecast shear values are meager throughout the
afternoon. 20-25 kts of deep layer shear should mitigate any severe
threat. Can't rule out a wind gust of 40-50 mph with any stronger
storm that may develop, but the bigger issue will be heavy rain.
Quite a bit of rain was seen along and east of I-65 yesterday,
especially north of I-40. If these same areas experience prolonged
rainfall this afternoon, at least some localized flooding may become
an issue.

Over the next 24-36 hours, as northwest flow aloft continues, models
persist in developing 2-3 more of these MCS-type features to our
northwest. One late tonight and another tomorrow afternoon, at
least. The downside is the poor ability of models to depict the
eventual trajectory of these type of thunderstorm complexes. For
now, in both instances, the highest PoPs will be along and east of
I-24. Again, some flooding is possible in areas that continue to
see multiple rounds of storms/heavy rain.

Afternoon highs (and eventual Heat Index values) over the next few
days may also prove to be tricky. Current NBM numbers suggest mid to
upper 90s in the afternoon tomorrow through Friday. Cloud cover and
afternoon storms may stymie some of this heat, especially east of
I-65, with those who miss out on any rain getting the brunt of
the heat. Of note, I've had to tamp down NBM dew points slightly
tomorrow as they seem very aggressive, but this still puts much of
our western 2/3 into Heat Advisory territory tomorrow afternoon.
This could also be the case each of the next few afternoons, but
we'll take one at a time due to the PoP uncertainty.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 1108 AM CDT Mon Jul 29 2024

By Friday, we should start to lose the northwest flow aloft and
ridging to our west. This should slow down rain chances and allow
afternoon highs to moderate slightly. Extended guidance suggests
highs back into the low to mid 90s by the weekend and much lower
rain chances, but we'll have to see how an upper low to our north
pans out for the weekend. There could be enough influence for
Saturday afternoon storms and then a longer drying out period into
the start of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1208 PM CDT Mon Jul 29 2024

Coverage of showers and thunderstorms has increased enough to
include VCTS and tempo groups in the 18Z tafs. Lower vsby in heavy
downpours and wind gusts to 30KT will be the main impacts. Outside
the storms, VFR conditions are expected this afternoon. Showers
and storms will diminish this evening. Later in the night, an MCS
will make a run at the area with impacts expected mainly at SRB/CSV.
Downpours and gusty winds are expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      77  97  79  99 /  40  30  30  20
Clarksville    77  96  77  96 /  40  20  20  10
Crossville     68  88  71  90 /  50  60  50  40
Columbia       75  97  76  97 /  20  20  10  10
Cookeville     71  90  73  91 /  50  50  50  30
Jamestown      69  87  72  91 /  60  60  70  40
Lawrenceburg   74  95  75  95 /  20  30  10  20
Murfreesboro   74  97  76  97 /  40  30  30  20
Waverly        75  97  76  97 /  30  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon to 7 PM CDT Tuesday for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-Smith-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....13

In the hours before

Special weather statement, Jul 29, 1:13 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
113 PM CDT Mon Jul 29 2024

TNZ008-009-029-291900-
Trousdale TN-Sumner TN-Macon TN-
113 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SUMNER...WESTERN
MACON AND TROUSDALE COUNTIES THROUGH 200 PM CDT...

At 113 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Gallatin, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gallatin, Hartsville, Westmoreland, Bledsoe Creek State Park, and
Bethpage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3638 8604 3634 8609 3633 8620 3634 8621
      3634 8622 3635 8623 3633 8625 3633 8627
      3634 8627 3635 8628 3632 8630 3632 8632
      3647 8644 3664 8613 3664 8611
TIME...MOT...LOC 1813Z 252DEG 23KT 3642 8633

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21
Special weather statement, Jul 29, 1:21 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
121 PM CDT Mon Jul 29 2024

TNZ026-027-059-291900-
Williamson TN-Davidson TN-Cheatham TN-
121 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DAVIDSON...NORTH CENTRAL
WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES THROUGH 200 PM CDT...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bellevue, or 9 miles southwest of Nashville, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Madison, Brentwood, Goodlettsville, Forest Hills, Oak
Hill, Belle Meade, Pegram, Bellevue, Antioch, Berry Hill, and Bells
Bend.

This includes the following highways...
 Interstate 40 between mile markers 193 and 215.
 Interstate 65 between mile markers 73 and 93.
 Interstate 24 between mile markers 41 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3599 8699 3616 8706 3631 8672 3602 8666
TIME...MOT...LOC 1820Z 252DEG 23KT 3610 8694

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21
Special weather statement, Jul 29, 1:46 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
146 PM CDT Mon Jul 29 2024

TNZ027-028-059-062-291930-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
146 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN
WILSON COUNTIES THROUGH 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Oak Hill, Antioch, and Walterhill.

This includes the following highways...
 Interstate 65 between mile markers 69 and 78.
 Interstate 24 between mile markers 56 and 78.
 Interstate 840 between mile markers 49 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 8682 3609 8678 3609 8636 3583 8644
TIME...MOT...LOC 1845Z 280DEG 40KT 3600 8673

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21
Special weather statement, Jul 29, 2:05 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
205 PM CDT Mon Jul 29 2024

TNZ059-062-075-291930-
Rutherford TN-Williamson TN-Bedford TN-
205 PM CDT Mon Jul 29 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RUTHERFORD...
SOUTHEASTERN WILLIAMSON AND NORTHERN BEDFORD COUNTIES THROUGH 230 PM
CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nolensville, or 7 miles southeast of Franklin, moving east southeast
at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Eagleville, Rover, Triune, and Rockvale.

This includes the following highways...
 Interstate 24 between mile markers 78 and 79.
 Interstate 840 between mile markers 32 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3568 8664 3569 8665 3570 8667 3580 8684
      3594 8673 3584 8641 3563 8656
TIME...MOT...LOC 1904Z 294DEG 26KT 3587 8672

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:16 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Jul 28, 7:21 PM CDTAreal Flood AdvisoryOHXCannon, Rutherford, Wilson3 hr
Jul 29, 11:07 AM CDTHeat AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more32 hr
Jul 29, 1:13 PM CDTSpecial Weather StatementOHXTrousdale47 min
Jul 29, 1:21 PM CDTSpecial Weather StatementOHXDavidson39 min
Jul 29, 1:46 PM CDTSpecial Weather StatementOHXRutherford44 min
Jul 29, 1:49 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson41 min
Jul 29, 2:05 PM CDTSpecial Weather StatementOHXRutherford25 min
Jul 29, 2:48 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Warren42 min
Jul 29, 2:52 PM CDTSpecial Weather StatementOHXCoffee38 min
Jul 29, 3:07 PM CDTSpecial Weather StatementOHXCoffee38 min
Jul 29, 3:16 PM CDTSpecial Weather StatementOHXMarshall29 min
Jul 29, 3:22 PM CDTSpecial Weather StatementOHXVan Buren23 min
Jul 29, 3:30 PM CDTSpecial Weather StatementOHXGrundy45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.